Question 1 A 15-year-old boy is being carefully monitored for a skin infection and is being given ciprofloxacin. The nurse will observe for which of the following?
Question 2 A patient has been admitted to the critical care unit of the hospital with bacterial septicemia that has failed to respond to initial antibiotic treatment. The patient’s most recent blood cultures reveal the presence of methicillin-resistant Staphylococcus aureus (MRSA) in the patient’s blood. The nurse will anticipate that this patient will likely require intravenous administration of what antibiotic?
B) Penicillin G
D) Doripenem (Doribax)
Question 3 Mr. Laird is a 49-year-old electrician who experienced severe burns on his trunk, arms, and hands in a workplace accident 2 weeks ago. Part of his current wound care regimen involves the daily application of silver sulfadiazine to his wounds.The nurses who are providing care for Mr. Laird in the burns and plastics unit of the hospital should perform what action when administering this medication?
A) Apply a layer of silver sulfadiazine that is sufficiently thick to make the wound bed invisible.
B) Cleanse the wound of debris prior to applying the silver sulfadiazine
C) Apply a thin layer of the drug to Mr. Laird’s wound beds using clean technique.
D) Perform thorough wound care immediately after the application of silver sulfadiazine
Question 4 A patient is prescribed ganciclovir to treat a CMV infection. An oral dosage is prescribed. To help increase bioavailability of the drug, the nurse will encourage the patient to take the medication
A) with high-fat meals
B) with orange juice
C) on an empty stomach
D) with high-protein meals
Question 5 A patient has endocarditis and is taking gentamicin. The nurse will be sure to monitor which of the following?
A) Potassium level
B) Creatinine clearance
C) Serum albumin level
D) Prothrombin time
Question 6 A 30-year-old woman who is in the first trimester of pregnancy has presented to her primary care provider with a 4-day history of a reddened, itchy left eye that is crusted with purulent exudate. The clinician suspects a bacterial, rather than viral, etiology. How will the patient’s pregnancy affect the potential use of ciprofloxacin to treat her conjunctivitis?
A) Ciprofloxacin is safe to use in pregnancy and the patient may use to same dose and route as a nonpregnant patient
B) The use of ciprofloxacin is contraindicated in pregnancy
C) It is safe for the patient to use topical ciprofloxacin but the oral route is potential teratogenic
D) The patient will require a lower dose and longer course of ciprofloxacin than a nonpregnant, adult patient
Question 7 A nurse has questioned why a patient’s physician has prescribed a narrow-spectrum antibiotic rather than a broad-spectrum drug in the treatment of a patient’s infection. Which of the following facts provides the best rationale for the use of narrow-spectrum antibiotics whenever possible?
A) Broad-spectrum antibiotics confound the results of subsequent culture and sensitivity testing.
B) Narrow-spectrum antibiotics normally require a shorter duration of treatment
C) The efficacy of most narrow-spectrum antibiotics has not been proven
D) The use of broad-spectrum antibiotics can create a risk for a superinfection
Question 8 A 72-year-old patient is prescribed ophthalmic ciprofloxacin for a bacterial infection in her right eye. The nurse will teach her to observe for which of the following adverse effects of the drug?
A) Lid margin crusting and pruritus
B) Cognitive changes
C) Nephrotoxicity and neurotoxicity
D) Tendon ruptures
Question 9 A patient has been prescribed oral tetracycline.The nurse will instruct the patient to take the drug
A) on an empty stomach 1 hour before or 2 hours after taking any meals or other drugs.
B) with a meal.
C) with milk or fruit juice.
D) at bedtime only.
Question 10 A 20-year-old female patient is receiving topical clindamycin for acne vulgaris. She develops a rash and urticaria along with severe itching where the medication is applied. The nurse will formulate which of the following nursing diagnoses for the patient?
B) Risk for Injury related to allergic reactions
C) Imbalanced Nutrition: Less than Body Requirements
D) Risk of Injury related to blood dyscrasia
drug therapy, including INH and rifampin. A priority assessment by the nurse will be to monitor which combination of laboratory test results?